MAUDE Adverse Event Report: COVIDIEN ARGYLE; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

COVIDIEN ARGYLE; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 8888501023
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code Respiratory Distress (2045)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the product had very little curvature and the surgeon could not suck the blood properly in the throat of a child; causing respiratory distress.
 
Additional Manufacturer Narrative
An investigation was performed for the reported customer complaint: ¿the customer reported that the product had very little curvature and the surgeon could not suck the blood properly in the throat of a child; causing respiratory distress.¿ the customer relayed the status of the patient as doing well.The customer could not confirm if any treatments/medications were provided for the respiratory distress or how the respiratory distress was corrected.A review of the device history records (dhr) for reported lot number 1712221264 indicates product and specification requirements were met with no non-conforming product identified relating to this customer report.A lot cannot be released unless it passes all quality and conformance requirements.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.No physical samples or pictures were submitted for evaluation.Therefore, a comprehensive product investigation was unable to be conducted.However, preliminary investigation discovered that customers have received products that were not approved in europe.These products were inadvertently shipped, most likely due to a logistics and inventory distribution issue.Once manufactured, this product leaves the manufacturing site and is processed by the logistics and supply chain markets.There is no apparent correlation to the reported event and the logistics issue.It is also unclear if the customer experienced the logistics issue.A capa has been opened to address this issue at the corporate level.Additionally, a product hold has been put in place as a containment action and an issue impact assessment (iia) has been performed.Due to no product/sample being provided for evaluation, the reported customer complaint could not be confirmed.A root cause for the reported customer complaint could not be determined.A probable root cause for product shipment was determined to be a logistics and inventory distribution issue.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 1113 cuidad
tijuana 22444
MX  22444
MDR Report Key7373712
Report Number9612030-2018-00041
Device Sequence Number13880738
Product Code GCX
UDI-Device Identifier20884527019844
UDI-Public20884527019844
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number8888501023
Device Catalogue Number8888501023
Device Lot Number1712221264
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date10/03/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;